MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 40 CM

KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 40 CM
Model Number 27034FK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer february 27,2025.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
The customer did not provide any event / error description.During the initial internal assessment of the instrument, it was detected that the distal pull rod is broken.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: the device in question (27034fk; foreign body forceps, 40 cm; lot tl01, manufactured june 20, 2024) was received by the manufacturing site in germany on february 27, 2025 for investigation.During a visual and functional test several abnormalities were detected: 1.Contamination and discoloration: at the distal end of the instrument, significant contamination and discoloration can be seen.Particularly in the area of the joints and on the loosened tie rod, residues are visible that indicate insufficient or incorrect reprocessing.Such residues impair the functionality of the instrument.2.Thermal stress: the gripping parts show typical signs of thermal stress in the form of heat discoloration.These discoloration indicate that the instrument was exposed to temperatures that exceed the permissible range.Such stresses contribute to weakening the material, especially in the tie rod.3.Mechanical damage: in addition, mechanical damage is visible in the jaw section of the instrument, which indicates the application of excessive force.These three factors combined indicate improper reprocessing and incorrect handling and are the cause of the forceps failure.It can therefore be assumed that the present defect is due to an user error.The investigation did not reveal any root cause related to the device design, labeling, or manufacturing process.All quality control measures were met, and no non-conformities were found in the production records.Furthermore, all the factors mentioned - contamination, thermal discoloration and mechanical damage - are described in the ifu and in the reprocessing instructions.These documents clearly explain how such damages can be avoided.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FOREIGN BODY FORCEPS, 40 CM
Common Device Name
FOREIGN BODY FORCEPS, 40 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21735304
Report Number9610617-2025-00530
Device Sequence Number8798018
Product Code OCZ
UDI-Device Identifier04048551075210
UDI-Public04048551075210
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27034FK
Device Catalogue Number27034FK
Device Lot NumberTL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown